Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Nov 5, 2017, 3:51 PM EST for Hardin County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2017, 3:51 PM EST (20:51 UTC)
- Expired
- Nov 5, 2017, 4:30 PM EST
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 151 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
493 WWUS81 KILN 052051 SPSILN Special Weather Statement National Weather Service Wilmington OH 351 PM EST SUN NOV 5 2017 OHZ026-052130- Hardin OH- 351 PM EST SUN NOV 5 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARDIN COUNTY UNTIL 430 PM EST... At 351 PM EST, radar indicated a strong thunderstorm 7 miles west of Ada, moving east at 60 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Pea size hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Ada, Forest, Dunkirk, Alger, Blanchard, Patterson, Dola and Huntersville. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4082 8350 4072 8350 4070 8388 4082 8388 TIME...MOT...LOC 2051Z 266DEG 51KT 4079 8397 $$ KC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Nov 5, 3:36 PM EST, 15 minutes earlier.
Area forecast discussion, Nov 5, 3:36 PM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
336 PM EST Sun Nov 5 2017
.SYNOPSIS...
Low pressure will ripple along a cold front as they push
southeast across the region tonight. Widespread showers and
thunderstorms are expected with severe weather and flash
flooding possible. Clouds and a few lingering showers are
expected on Monday along with cooler temperatures. A disturbance
will move across the Ohio Valley Monday night into Tuesday
which will bring a threat for some showers, mainly along and
south of the Ohio River.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Low pressure will ripple along a cold front as they push
southeast across the region tonight. All the parameters are
there dynamically and thermodynamically for possible damaging
winds, large hail, and isolated tornadoes. The atmosphere is
very moist with pwats ranging between 1.50 and 1.60 along the
front. These values will result in thunderstorms with very heavy
rainfall in a short period, along with the potential for
training storms. The Flash Flood Watch will continue for much of
the area until 4 am EST. Overnight lows will be dependent on how
fast the front moves through. Have lows ranging from the mid 40s
northwest to the lower 60s southeast.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
The front will move southeast of the region on Monday,
with precipitation gradually exiting the southeast during the
morning hours. Clouds will remain in the CAA behind the front.
Temperatures will either slowly fall or recover only slightly
from morning highs.
For Monday night, models continue to show an upper level
disturbance move across the Ohio Valley, perturbing a wave of
low pressure along the old frontal boundary to our south. This
will bring a chance of showers, mainly along and south of the
Ohio River. Likely PoPs may end up skimming our far south. Lows
will range from the upper 30s north to the mid 40s south.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
A strong vorticity maxima in the mean westerly h5 flow will combine
with a surface inverted trough nosing northeast from the Tennessee
Valley to permit continued shower activity over northern Kentucky
and portions of south central Ohio early Tuesday. This will then
lead to high pressure keeping any precip chances out of the picture
until the end of the weekend. This will occur as the axis of the
high that will then be moving into Quebec reaches the Appalachians
and return flow sets up in the western Ohio Valley. Models diverge
on the broad pattern, but a H5 trough and surface low moving in from
the Midwest will increase the threat for showers and thunderstorms
Saturday night and Sunday.
High temperatures will be slightly below normal through the end of
the work week and then warm for the weekend. Lows will be similar -
at or slightly below normal until the weekend.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
Embedded disturbances in a developing cyclonic flow aloft will
combine with favorable upper level jet energy and a surface cold
front/low to bring widespread showers and thunderstorms to the
region this afternoon into tonight. The most intense
precipitation will be along and ahead of the cold front. A very
moist airmass will result in heavy rain with MVFR/local IFR
ceilings and IFR/LIFR visbilities. Also, will have to update
TAFs for storm timing should strong to severe winds be
anticipated.
For later tonight into Monday, the front and low will push to
the southeast. Showers and storms will taper off to a chance of
showers with MVFR perhaps locally IFR ceilings expected.
On Monday, region should see a reprieve in the precipitation
behind the front, however, clouds and MVFR ceilings will linger.
Another embedded disturbance will approach the Ohio and
Tennessee Valleys Monday night. This will perturb a wave of low
pressure along the boundary to our south and may bring a few
showers to our southern terminals.
OUTLOOK...MVFR ceilings to linger from Monday night into
Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late tonight for OHZ026-034-035-
042>046-051>056-060>062.
Flash Flood Watch through late tonight for OHZ063>065-070>074-
077>080.
KY...Flash Flood Watch through late tonight for KYZ091>093.
IN...Flash Flood Watch through late tonight for INZ050-058-059.
Flash Flood Watch through late tonight for INZ066-073>075-080.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Franks
AVIATION...HickmanHazardous weather outlook, Nov 5, 9:14 AM EST, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 914 AM EST Sun Nov 5 2017 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-061200- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene- 914 AM EST Sun Nov 5 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition to the flash flood threat, damaging winds, large hail, and isolated tornadoes will be possible this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon into tonight. INZ066-073>075-080-KYZ091>093-OHZ063>065-070>074-077>080-061200- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Boone-Kenton-Campbell- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland- 914 AM EST Sun Nov 5 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 5 PM EST THIS AFTERNOON THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition to the flash flood threat, damaging winds, large hail, and isolated tornadoes will be possible late this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon into tonight. KYZ089-090-094>100-OHZ081-082-088-061200- Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Adams-Pike-Scioto- 914 AM EST Sun Nov 5 2017 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky and Southwest Ohio. .DAY ONE...Today and Tonight. With multiple rounds of thunderstorms expected, there is the potential for isolated flash flooding. In addition, thunderstorms early this evening into tonight will bring the potential for damaging winds, isolated large hail, and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed early this evening into tonight.
In the hours before
Local storm report, Nov 5, 3:07 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
307 PM EST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG 1 ESE CELINA 40.55N 84.55W
11/05/2017 MERCER OH EMERGENCY MNGR
POSSIBLE TORNADO. ROOF DAMAGE AND WIRES DOWN NEAR EAST
MARKET STREET...LIVINGSTON STREET AND GRAND LAKE ROAD
AREA. SIGNIFICANT DAMAGE TO CROWN EQUIPMENT CORP. TIME
ESTIMATED BY RADAR.
&&
HICKMANSpecial weather statement, Nov 5, 3:20 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
320 PM EST SUN NOV 5 2017
OHZ034-035-052045-
Auglaize OH-Mercer OH-
320 PM EST SUN NOV 5 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AUGLAIZE AND MERCER
COUNTIES UNTIL 345 PM EST...
At 320 PM EST, radar indicated a strong thunderstorm near Rockford,
moving east at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Celina, St. Marys, Coldwater, Fort Recovery, Rockford, New Knoxville,
Moulton, Wabash, Mendon, Montezuma, Chattanooga, Kossuth, Tama,
Neptune, State Route 116 at State Route 197 and Bulkhead.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4073 8446 4068 8445 4069 8429 4050 8429
4041 8480 4073 8480
TIME...MOT...LOC 2020Z 258DEG 49KT 4063 8475
KCSpecial weather statement, Nov 5, 3:20 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
320 PM EST SUN NOV 5 2017
INZ073-074-052045-
Ripley IN-Dearborn IN-
320 PM EST SUN NOV 5 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RIPLEY AND DEARBORN
COUNTIES UNTIL 345 PM EST...
At 320 PM EST, radar indicated a strong thunderstorm over Milan,
moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Lawrenceburg, Greendale, Aurora, Bright, Hidden Valley, Versailles,
Milan, Osgood, Dillsboro, Moores Hill, Guilford, Wilmington, Logan,
Manchester, Sunman, St. Leon, West Harrison, Cold Springs, Versailles
Lake and Mount Sinai.
This includes I-74 in Indiana between mile markers 160 and 168.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3919 8534 3931 8495 3926 8482 3911 8482
3908 8486 3906 8489 3905 8490 3904 8489
3903 8491 3895 8537
TIME...MOT...LOC 2020Z 252DEG 45KT 3910 8512
HatzosLocal storm report, Nov 5, 3:21 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
321 PM EST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG BUCKLAND 40.62N 84.26W
11/05/2017 AUGLAIZE OH TRAINED SPOTTER
A TRAVEL TRAILER PARKED OUTSIDE A HOME WAS DESTROYED.
&&
MBPSpecial weather statement, Nov 5, 3:30 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
330 PM EST SUN NOV 5 2017
INZ066-073-074-052100-
Franklin IN-Ripley IN-Dearborn IN-
330 PM EST SUN NOV 5 2017
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...NORTHEASTERN RIPLEY
AND NORTHEASTERN DEARBORN COUNTIES UNTIL 400 PM EST...
At 330 PM EST, radar indicated a strong thunderstorm over Batesville,
moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Batesville, Brookville, Oldenburg, Sunman, St. Leon, Napoleon, Cedar
Grove, Mount Carmel, Mounds State Recreation Area, Huntersville,
Hamburg, Ballstown, Penntown, Interstate 74 at State Route 101,
Rockdale, Sharptown, Peppertown, New Trenton, Lawrenceville and Saint
Peter.
This includes I-74 in Indiana between mile markers 145 and 165.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3927 8530 3938 8530 3952 8489 3930 8482
3918 8532 3924 8535
TIME...MOT...LOC 2030Z 256DEG 43KT 3929 8527
HatzosSpecial weather statement, Nov 5, 3:51 PM EST, 0 minutes before
Special Weather Statement National Weather Service Wilmington OH 351 PM EST SUN NOV 5 2017 OHZ026-052130- Hardin OH- 351 PM EST SUN NOV 5 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARDIN COUNTY UNTIL 430 PM EST... At 351 PM EST, radar indicated a strong thunderstorm 7 miles west of Ada, moving east at 60 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Pea size hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Ada, Forest, Dunkirk, Alger, Blanchard, Patterson, Dola and Huntersville. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4082 8350 4072 8350 4070 8388 4082 8388 TIME...MOT...LOC 2051Z 266DEG 51KT 4079 8397 KC
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:23 AM EST | Flash Flood Watch | ILN | Auglaize, Brown, Butler, Champaign, Clark, Clermont and 23 more | 24 hr |
| Nov 5, 2:07 PM EST | Tornado Warning | ILN | Mercer | 23 min |
| Nov 5, 2:25 PM EST | Tornado Warning | ILN | Mercer | 35 min |
| Nov 5, 2:40 PM EST | Tornado Warning | ILN | Auglaize, Mercer | 35 min |
| Nov 5, 2:55 PM EST | Tornado Warning | ILN | Auglaize | 20 min |
| Nov 5, 3:20 PM EST | Special Weather Statement | ILN | Mercer | 25 min |
| Nov 5, 3:27 PM EST | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 48 min |
| Nov 5, 3:33 PM EST | Tornado Warning | ILN | Mercer | 12 min |
| Nov 5, 3:37 PM EST | Areal Flood Advisory | ILN | Mercer | 3 hr |
| Nov 5, 3:45 PM EST | Severe Thunderstorm Warning | ILN | Darke | 28 min |
| Nov 5, 3:49 PM EST | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby | 41 min |
| Nov 5, 4:02 PM EST | Areal Flood Advisory | ILN | Auglaize | 3 hr |
| Nov 5, 4:22 PM EST | Severe Thunderstorm Warning | ILN | Hardin, Logan, Union | 24 min |
| Nov 5, 4:25 PM EST | Special Weather Statement | ILN | Hamilton, Warren | 35 min |
| Nov 5, 4:41 PM EST | Areal Flood Advisory | ILN | Butler, Clermont, Hamilton, Warren | 3 hr |
| Nov 5, 4:41 PM EST | Special Weather Statement | ILN | Shelby | 34 min |
| Nov 5, 5:02 PM EST | Areal Flood Advisory | ILN | Darke | 3 hr |
| Nov 5, 5:13 PM EST | Special Weather Statement | ILN | Miami | 47 min |
| Nov 5, 5:17 PM EST | Areal Flood Advisory | ILN | Auglaize, Hardin, Logan | 3 hr |
| Nov 5, 5:21 PM EST | Severe Thunderstorm Warning | ILN | Champaign, Darke, Miami, Shelby | 24 min |
| Nov 5, 5:36 PM EST | Special Weather Statement | ILN | Champaign, Clark | 24 min |
| Nov 5, 5:42 PM EST | Areal Flood Advisory | ILN | Darke, Preble | 3 hr |
| Nov 5, 5:42 PM EST | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 33 min |
| Nov 5, 5:50 PM EST | Special Weather Statement | ILN | Preble | 25 min |
| Nov 5, 5:57 PM EST | Special Weather Statement | ILN | Clark, Delaware, Madison, Union | 33 min |
| Nov 5, 6:09 PM EST | Areal Flood Advisory | ILN | Champaign, Clark, Miami, Montgomery | 3 hr |
| Nov 5, 6:18 PM EST | Severe Thunderstorm Warning | ILN | Clark, Greene, Madison | 27 min |
| Nov 5, 6:23 PM EST | Areal Flood Advisory | ILN | Champaign, Clark, Delaware, Madison, Union | 3 hr |
| Nov 5, 6:23 PM EST | Tornado Warning | ILN | Clark, Madison | 15 min |
| Nov 5, 6:25 PM EST | Special Weather Statement | ILN | Delaware, Franklin, Madison | 50 min |
| Nov 5, 6:30 PM EST | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking, Madison, Union | 30 min |
| Nov 5, 6:37 PM EST | Areal Flood Advisory | ILN | Delaware, Franklin, Licking, Madison | 3 hr |
| Nov 5, 6:45 PM EST | Areal Flood Advisory | ILN | Montgomery, Preble | 3 hr |
| Nov 5, 6:55 PM EST | Areal Flood Advisory | ILN | Fairfield, Franklin, Licking | 3 hr |
| Nov 5, 6:56 PM EST | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Licking, Pickaway | 34 min |
| Nov 5, 6:58 PM EST | Special Weather Statement | ILN | Montgomery | 47 min |
| Nov 5, 2:57 PM EST | Special Weather Statement | ILN | Ripley | 33 min |
| Nov 5, 3:30 PM EST | Special Weather Statement | ILN | Franklin | 30 min |
| Nov 5, 4:01 PM EST | Special Weather Statement | ILN | Dearborn | 29 min |
| Nov 5, 6:37 PM EST | Special Weather Statement | ILN | Fayette, Union, Wayne | 38 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.